How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Keane Your Own Question
Dr. Keane
Dr. Keane, Therapist
Category: Mental Health
Satisfied Customers: 1371
Experience:  Clinical Psychology PhD, Licensed Professional Counselor with experience in marriage/family, teens and child psychology.
Type Your Mental Health Question Here...
Dr. Keane is online now
A new question is answered every 9 seconds

I was prescribed Citalopram and panic attacks...Took it

Customer Question

Hi there ,I was prescribed Citalopram for anxiety and panic attacks...Took it for 6 weeks but didn't feel any good at all ,opposite make me feel quite ill !So I was advised to gradually stop it !I be been off for week now and keep getting chest pains and cramps in my legs and generally very tired ,is this normal ?Also started taking homeopaty tablets for anxiety and panic ....Thank you !Petya
Submitted: 7 months ago.
Category: Mental Health
Expert:  Dr. Z replied 7 months ago.

*This website DOES NOT constitute treatment and only provides information and advice in a Q&A format. For treatment (therapy and/or medications) you must go to a licensed professional in your area. Please note that anything said here is not private or confidential, as this is a public forum.

Hello and thank you for using JustAnswer. What was your dose of the Citalopram? And when you say gradually stop the medication, does that mean you tapered off it?

Customer: replied 7 months ago.
I was taking 20mg Citalopram and came off it within two weeks very gradually...
Expert:  Dr. Z replied 7 months ago.

So it is not likely the Citalopram is the cause of this as you tapered off gradually and you were not on the medication that long to cause severe withdrawal symptoms. May I ask, do you know the name of the homeopathic supplements you are taking?

Customer: replied 7 months ago.
Gelsemium30c and Aconite 30c
Expert:  Dr. Z replied 7 months ago.

Thank you. I would recommend stopping your natural supplements as even in small doses these two supplements can cause problematic side effects. Both of these supplements have the possibility of depressing your system which can cause chest pains and the lethargic feeling you have, and it can cause muscle aches which you may describe as cramps. Both of these natural supplements can cause poisoning, so please consider stopping the supplements and then seeing how you feel. If you feel better within 2 weeks than most likely the supplements were the cause of your symptoms, but if not than most likely there is another cause and you should discuss this with your doctor.

Related Mental Health Questions